MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Catalog Number RBYPCLP30
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the endoleak sack using packing coil lps, a lp system detachment handle (lp handle), and a non-penumbra microcatheter.During the procedure, the physician advanced a packing coil lp through the microcatheter and into the target vessel, then attempted to detach it using the lp handle; however, the packing coil lp failed to detach.Next, the physician attempted to manually detach the packing coil lp, but the coil would still not detach.The physician then decided to remove the packing coil lp.However, while retracting the packing coil lp, it unintentionally detached in the microcatheter.Therefore, the physician flushed the detached coil into the target vessel.Next, the physician advanced a new packing coil lp into the target vessel and attempted to detach it using the lp handle; however, the coil failed to detach.The physician then attempted to manually detach the packing coil lp, but the coil would still not detach.Therefore, the packing coil lp was removed.It was reported that the same issue occurred with another packing coil lp; therefore, the packing coil lp was also removed.The procedure was completed using additional packing coil lps, the same lp handle and microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14489980
Report Number3005168196-2022-00230
Device Sequence Number5336381
Product Code HCG
UDI-Device Identifier00815948021938
UDI-Public815948021938
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2025
Device Catalogue NumberRBYPCLP30
Device Lot NumberF99860
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2022
Initial Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Date Report Sent to FDA01/01/2005